Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 24, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 12, 2010, 3:59 AM EST. It took effect at Mar 12, 2010, 3:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 3:59 AM EST (08:59 UTC)
- In effect from
- Mar 12, 2010, 3:00 PM EST
- Expired
- Mar 13, 2010, 7:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
940 WHUS71 KBUF 120859 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 AM EST FRI MAR 12 2010 LOZ042-121700- /O.NEW.KBUF.SC.Y.0024.100313T0300Z-100313T1100Z/ /O.NEW.KBUF.GL.A.0001.100313T1100Z-100314T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 359 AM EST FRI MAR 12 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. EASTERLY WINDS WILL INCREASE TO 30 KNOTS TONIGHT AND MAY REACH GALE FORCE WINDS OF 35 KNOTS ACROSS THE OPEN WATERS OF THE WESTERN THIRD OF THE LAKE OVERNIGHT AND CONTINUE THROUGH MUCH OF SATURDAY AND SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ062-121700- /O.NEW.KBUF.GL.A.0001.100313T1100Z-100314T0500Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 359 AM EST FRI MAR 12 2010 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. EASTERLY WINDS WILL INCREASE TO 30 KNOTS TONIGHT AND MAY REACH GALE FORCE WINDS OF 35 KNOTS ACROSS THE OPEN WATERS OF THE WESTERN THIRD OF THE LAKE OVERNIGHT AND CONTINUE THROUGH MUCH OF SATURDAY AND SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
330 WHUS71 KBUF 121452 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 952 AM EST FRI MAR 12 2010 LOZ042-122300- /O.EXT.KBUF.SC.Y.0024.100312T2000Z-100313T1100Z/ /O.CON.KBUF.GL.A.0001.100313T1100Z-100314T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 952 AM EST FRI MAR 12 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. EASTERLY WINDS WILL INCREASE TO 30 KNOTS TONIGHT AND MAY REACH GALE FORCE WINDS OF 35 KNOTS ACROSS THE OPEN WATERS OF THE WESTERN THIRD OF THE LAKE OVERNIGHT AND CONTINUE THROUGH MUCH OF SATURDAY AND SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ062-122300- /O.CON.KBUF.GL.A.0001.100313T1100Z-100314T0500Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 952 AM EST FRI MAR 12 2010 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. EASTERLY WINDS WILL INCREASE TO 30 KNOTS TONIGHT AND MAY REACH GALE FORCE WINDS OF 35 KNOTS ACROSS THE OPEN WATERS OF THE WESTERN THIRD OF THE LAKE OVERNIGHT AND CONTINUE THROUGH MUCH OF SATURDAY AND SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
618 WHUS71 KBUF 122141 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 441 PM EST FRI MAR 12 2010 LOZ042-130545- /O.EXT.KBUF.SC.Y.0024.000000T0000Z-100313T1200Z/ /O.UPG.KBUF.GL.A.0001.100313T1100Z-100314T0500Z/ /O.NEW.KBUF.GL.W.0002.100313T1200Z-100314T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 441 PM EST FRI MAR 12 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WARNING IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062-130545- /O.UPG.KBUF.GL.A.0001.100313T1100Z-100314T0500Z/ /O.NEW.KBUF.GL.W.0002.100313T1200Z-100314T1000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 441 PM EST FRI MAR 12 2010 ...GALE WARNING IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043-044-130545- /O.NEW.KBUF.SC.Y.0025.100313T1200Z-100314T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 441 PM EST FRI MAR 12 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
060 WHUS71 KBUF 130210 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 910 PM EST FRI MAR 12 2010 LOZ042-131015- /O.CON.KBUF.SC.Y.0024.000000T0000Z-100313T1200Z/ /O.CON.KBUF.GL.W.0002.100313T1200Z-100314T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 910 PM EST FRI MAR 12 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062-131015- /O.CON.KBUF.GL.W.0002.100313T1200Z-100314T1000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 910 PM EST FRI MAR 12 2010 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043-044-131015- /O.CON.KBUF.SC.Y.0025.100313T1200Z-100314T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 910 PM EST FRI MAR 12 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST SATURDAY TO 6 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
509 WHUS71 KBUF 130832 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 AM EST SAT MAR 13 2010 LOZ042-131645- /O.CON.KBUF.SC.Y.0024.000000T0000Z-100313T1200Z/ /O.CON.KBUF.GL.W.0002.100313T1200Z-100314T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 332 AM EST SAT MAR 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM EST THIS MORNING TO 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM EST THIS MORNING TO 6 AM EDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062-131645- /O.CON.KBUF.GL.W.0002.100313T1200Z-100314T1000Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 332 AM EST SAT MAR 13 2010 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM EST THIS MORNING TO 6 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM EST THIS MORNING TO 6 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043-044-131645- /O.CON.KBUF.SC.Y.0025.100313T1200Z-100314T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 332 AM EST SAT MAR 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST THIS MORNING TO 6 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST THIS MORNING TO 6 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 11:46 PM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 11, 11:46 PM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1146 PM EST THU MAR 11 2010
.SYNOPSIS...
HIGH PRESSURE OVER EASTERN CANADA AND NEW ENGLAND WILL SLOWLY
RETREAT AS SPRAWLING LOW PRESSURE APPROACHES FROM THE PLAINS AND
OHIO VALLEY DURING THE NEXT COUPLE OF DAYS. THIS WILL RESULT IN AN
INCREASE IN CLOUD ON FRIDAY BUT ONLY A FEW SHOWERS ARE EXPECTED AND
TEMPERATURES WILL REMAIN AT SPRINGLIKE LEVELS. A MORE GENERAL RAIN
WILL OVERSPREAD THE AREA SATURDAY AND CONTINUE INTO SUNDAY AS THE
LOW MOVES ACROSS PENNSYLVANIA TO THE COAST. IMPROVEMENT IS EXPECTED
MONDAY AS THE SYSTEM MOVES OUT TO SEA....WITH DRY AND RELATIVELY
MILD WEATHER TO FOLLOW FOR MOST OF NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
TONIGHT, VSBL SATELLITE SHOWS AREA OF DRIER AIR EXTENDING FROM
NORTHEAST OHIO AND WESTERN PA, NORTHEAST ACROSS NEW YORK. SE FLOW OF
INCREASINGLY MOIST AIR IS EXPECTED TO SPREAD NORTHWARD FROM THE
CENTRAL APPALACHINS AND MID ATLANTIC COAST OVERNIGHT. WILL START OUT
PTLY CLDY TONIGHT WITH INCREASING CLOUDS OVERNIGHT. WILL ALSO BRING
IN CHC POPS LATER TONIGHT FIRST ACROSS THE SOUTHERN TIER AND THEN
SPREAD IT NORTH AND EAST OVERNIGHT TO THE NIAGARA FRONTIER AND THE
GENESEE VALLEY. WILL INCREASE POPS TO LKLY NEAR THE STATE LINE
TOWARD MORNING AS THE DEEPEST MOISTURE WORKS NORTH FROM PA INTO THE
SOUTHERN TIER. TEMPS TONIGHT WILL BE MILD WITH LOWS RANGING FROM THE
LOW TO MID 40S IN THE WEST WITH MID TO UPPER 30S EAST OF LAKE
ONTARIO AS MILD SE FLOW CONTINUES ACROSS THE AREA.
ON FRIDAY, THE HIGH OVER NORTHERN NEW YORK AND NEW ENGLAND WILL KEEP
AREAS EAST OF LK ONTARIO DRY WITH PTLY SUNNY SKIES. FURTHER TO THE
WEST, WILL GO WITH CHC POPS AS EXPECT PRECIP TO BE MORE SCT IN
NATURE. BOTH THE NAM/GFS KEEP THE DEEPER MOISTURE STILL TO OUR SOUTH
FROM PENNSYLVANIA, SOUTHWARD AS THE SFC LOW OVER THE LOWER OHIO
VALLEY ONLY SLOWLY MOVES EAST WHILE ANOTHER LOW STARTS TO FORM OFF
THE CAROLINA COAST. IT SHOULD STILL BE A MILD DAY WITH WELL ABOVE
NORMAL TEMPS BUT CLOUDS SHLD KEEP TEMPS FROM GETTING AS WARM AS
TODAY. WILL GO WITH HIGHS GENLY IN THE MID 50S WITH SOME TEMPS
AROUND 60 ALONG THE CHAUTAUQUA RIDGE. EASTERLY WINDS ALNG THE LK
ONTARIO SHORE WILL AGAIN KEEP TEMPS CLOSER TO THE UPPER 40S TO
AROUND 50 FROM IRONDEQUOIT BAY WESTWARD. WILL ALSO KEEP TEMPS IN THE
LOWER 50S ACROSS THE INTERIOR OF THE SOUTHERN TIER.
EXPECT RAPID SNOWMELT TO CONTINUE THROUGH THIS PERIOD AND INTO THE
WEEKEND. SEE HYDRO SECTION FOR DETAILS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
MAIN CONCERN DURING THIS PERIOD WILL BE HYDROLOGICAL AS OUR REGION
WILL BE INFLUENCED BY THE SLOW MOVING UPPER LOW AND SURFACE
REFLECTION AS IT WORKS SLOWLY EAST FROM THE OHIO VALLEY ACROSS THE
MID ATLANTIC STATES AND EVENTUALLY OFF THE COAST. AN ANOMALOUSLY
STRONG LOW AND MID LEVEL JET WILL SET UP ON THIS SYSTEM'S NORTHEAST
SIDE...WHICH WILL ACT AS A CONVEYOR BELT ("FIRE HOSE") TO TRANSPORT
AN AXIS OF HEAVY QPF IN FROM THE OCEAN. ALL MODELS IN FAIRLY GOOD
AGREEMENT WITH TIMING OF THIS...IMPACTING OUR AREA FROM SOUTH TO
NORTH FROM LATE SAT PM TO EARLY SUN MORNING. HEAVIEST QPF BY FAR
WITH THIS FEATURE WILL BE TO OUR EAST...OVER CATSKILLS AND NE PA AND
OUR AREA WILL BE ON DOWNSLOPE SIDE...BUT STILL CAN SEE MAYBE 0.5 TO
0.75 INCH AVERAGE IN A 12 HOUR PERIOD FROM 00Z-12Z SUNDAY. THE RAIN
WILL HAVE A TOUGH TIME PUSHING NORTH THOUGH...SO NORTH COUNTRY
SHOULD SEE LESS.
ONE CAVEAT THOUGH. 12Z GFS CONTINUES TREND OF ITS PREV RUNS IN
TAKING AN INITIAL BULLSEYE OF QPF UP FROM WESTERN PA INTO FAR
WESTERN NY AND ON INTO SRN ONTARIO IN THE 06-18Z TIME FRAME ON
SATURDAY. THIS IS ASSOCIATED WITH A STRONG VORT MAX SPIRALING NW
AROUND THE APPROACHING UPPER LOW. NO OTHER MODELS SHOW THIS...AND
HPC IS DOWNPLAYING IT...SO WILL ONLY CONSIDER MAYBE AN ADDTL 0.1 OR
0.2 TO ACCOUNT FOR THIS.
WITH SUCH UNCERTAINTY...FOLLOWED HPC QPF GRIDS FAIRLY CLOSELY...AND
THIS GIVES A 36 HOUR TOTAL (06Z SAT TO 12Z SUN) OF AROUND AN INCH
FOR WESTERN NY...SLIGHTLY MORE NEAR PA LINE AND ONLY 0.5 INCH OR SO
UP IN NORTH COUNTRY. THE BULK OF THIS FALLS FROM 18Z SAT TO 06Z SUN.
THIS IS A DECENT RAINFALL BUT NOTHING EXTREME...BUT COULD COMBINE
WITH REMAINING SNOWMELT TO RESULT IN SOME HYDRO ISSUES...BUT NOT
CONFIDENT ENOUGH FOR A WATCH AT THIS STAGE. WILL CONTINUE TO MENTION
IN HWO. SEE HYDROLOGY SECTION BELOW.
RAIN WILL TAPER OFF GRADUALLY ON SUNDAY BUT DID LOWER TEMPS WELL
DOWN INTO 40S ON THE NORTHEAST FLOW. DRYING MOVES IN SUN NT BUT WILL
KEEP US OVERCAST.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THIS PERIOD LOOKS VERY PLEASANT ON BOTH THE 12Z GFS AND ECMWF AS
LARGE SFC HIGH SETS UP ACROSS THE GREAT LAKES REGION AS UPPER LEVEL
TROFFING SETS UP WELL TO OUR EAST. 850 TEMPS AVERAGE NEAR ZERO
THROUGH THE PERIOD...SO LOOK FOR MAX TEMPS IN 45-50 RANGE AND MINS
25-35...STILL SLIGHTLY ABOVE NORMAL AS MARCH RETURNS TO ITS LAMBLIKE
WAYS. THE MONTH HAS SEEN NO PRECIP YET...AND REMARKABLY WILL HAVE
SEEN NO SNOW WELL PAST THE MIDDLE OF THE MONTH. 12Z EC DOES STEEPEN
UP THE TROF ENOUGH TO ALLOW A SHORT WAVE TO DROP SE ALONG IT AND
PERHAPS THROW SOME CLOUD AND A LOW SHOWER THREAT TO NORTH COUNTRY
AROUND THURSDAY.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
GENERALLY VFR CONDITIONS WILL BE IN PLACE ACROSS WESTERN AND NORTH
CENTRAL NEW YORK OVERNIGHT AS ANOTHER SWATH OF MID LEVEL CLOUDS WILL
MOVE UP ACROSS THE REGION. WHILE THERE MAY BE A LIGHT SHOWER OR TWO
ACROSS WESTERN NEW YORK DURING THE WEE HOURS OF THE MORNING...THE
HIGHEST CHANCE FOR ANY RAINFALL WILL BE FOUND ACROSS THE WRN
SOUTHERN TIER WHERE CIGS COULD DROP TO MVFR LEVELS.
ON FRIDAY...LOW CLOUDINESS IN THE MORNING WILL KEEP IFR/MVFR CIGS IN
PLACE ACROSS THE WRN SOUTHERN TIER UNTIL THE MIDDAY HOURS. THE REST
OF THE DAY SHOULD FEATURE VFR CIGS (ESP. KBUF TO KROC TO KART) WITH
THE CHANCE OF SHOWERS ACROSS THE WESTERN COUNTIES. AGAIN THE HIGHEST
PROBABILITY FOR RAINFALL WILL COME ACROSS THE WESTERN SOUTHERN TIER
WHERE CIGS SHOULD REMAIN AT IFR/MVFR LEVELS.
OUTLOOK...
FRIDAY NIGHT...MVFR WITH A CHANCE OF SHOWERS.
SATURDAY AND SUNDAY...IFR WITH PERIODS OF RAIN.
MONDAY...MVFR/VFR. CHC OF SHWRS.
TUESDAY...VFR.
&&
.MARINE...
LIGHT EASTERLY WINDS WILL GRADUALLY FRESHEN UP LATER TONIGHT AND
ESPECIALLY FRIDAY AFTERNOON. THEY WILL BACK TO NORTHEAST AND BECOME
BRISK LATE FRIDAY AND STRONG 20 TO 25 KTS ON SATURDAY AND SATURDAY
NIGHT AS GRADIENT INCREASES BETWEEN A LARGE HIGH OVER QUEBEC AND NEW
ENGLAND AND APPROACHING LOW PRESSURE FROM THE OHIO VALLEY. THEY WILL
GRADUALLY DIMINISH AND BACK SUNDAY AS THE LOW MOVES OFF THE COAST.
SMALL CRAFT ADVISORIES WILL BE NECESSARY BEGINNING LATER FRIDAY AND
CONTINUING ON THROUGH THE WEEKEND.
&&
.HYDROLOGY...
OUR DENSE SNOWPACK HAS RIPENED AND IS REALLY UNLEASHING TODAY AS
TEMPS ACROSS HEADWATERS IN THE WEST SOAR INTO THE 60S. THIS TREND
WILL CONTINUE ON FRIDAY WITH HIGHER DEW POINTS. THIS WILL SWELL
AREA RIVERS AND CREEKS TO SOME DEGREE. MAIN CONCERN WILL BE THE
UPCOMING HYDROLOGICAL EVENT. AS PER SHORT TERM DISCUSSION
ABOVE...WESTERN BASINS SHOULD SEE AN INCH OF RAIN OVER A 24 TO 36
HOUR PERIOD ON SATURDAY INTO EARLY SUNDAY. THIS WILL COMBINE WITH
RUNOFF FROM REMAINING SNOWPACK TO SEND SOME OF OUR RIVERS AND CREEKS
TO BANKFUL WITH SOME MINOR FLOODING POSSIBLE. WE ARE NOT CONFIDENT
ENOUGH TO ISSUE WATCHES AT THIS TIME...BUT WILL MONITOR CLOSELY. THE
HWO HAS BEEN UPDATED TO REFLECT LATEST THINKING.
THREAT FOR ICE JAMMING IS VERY LOW...ONLY CAZENOVIA CREEK NEAR
BUFFALO HAS ANY APPRECIABLE ICE LEFT...BUT PER AFTERNOON REPORTS IT
HAS MOVED DOWN INTO THE PARK.
ONE NOTE...OUR ESF (SPRING FLOOD OUTLOOK) HAS BEEN UPDATED TODAY TO
REFLECT THE UPCOMING SITUATION THIS WEEKEND. THREAT HAS BEEN
INCREASED TO "ABOVE NORMAL" IN THE NEAR TERM (ONE WEEK) BUT "BELOW
NORMAL" IN THE LONG TERM.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...SFM
NEAR TERM...JJP
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...RSH
MARINE...JJP/SFM/WCH
HYDROLOGY...SFMHazardous weather outlook, Mar 11, 3:25 PM EST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 325 PM EST THU MAR 11 2010 NYZ001>008-010>014-019>021-085-121000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 325 PM EST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WARM WEATHER AND THE POTENTIAL FOR SIGNIFICANT RAINFALL WILL COMBINE WITH RAPID RUNOFF OF THE REMAINING SNOWPACK TO RESULT IN POTENTIAL HYDROLOGICAL IMPACTS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-121000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 325 PM EST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:59 AM EST | Gale Watch | BUF | 13 hr | |
| Mar 12, 3:53 PM EST | Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Niagara and 1 more | 35 hr |
| Mar 12, 4:41 PM EST | Gale Warning | BUF | 36 hr | |
| Mar 12, 4:41 PM EST | Small Craft Advisory | BUF | 3 days |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.